Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 55, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 22, 2004, 5:41 PM MDT for Jefferson County, Madison County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 5:41 PM MDT (23:41 UTC)
- Expired
- Jul 22, 2004, 6:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 97 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 222341 SVRPIH IDC051-065-230030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 540 PM MDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JEFFERSON COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...RIGBY...LORENZO SOUTHERN MADISON COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...REXBURG...MOODY * UNTIL 630 PM MDT * AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MENAN...OR ABOUT OVER LORENZO...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROBERTS...RIRIE...LEWISVILLE...HERBERT AND ARCHER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4383 11209 4365 11217 4361 11153 4383 11151 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 AM MDT, 13 hours 41 minutes earlier.
Area forecast discussion, Jul 22, 4:00 AM MDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 400 AM MDT THU JUL 22 2004 .DISCUSSION... LATEST SAT IR LOOP SHOWING MID LEVEL CLOUDS ACROSS SOUTHERN FCST/A THIS MORNING AND IN FACT RADAR SHOWS ISOL SHOWERS ALONG THE UTAH BORDER. THIS ACTIVITY ASSOCIATED WITH A 5H S/WV SLIDING ALONG THE BORDER. PER LATEST MESOETA THIS FEATURE SHOULD TRACK SE AND SHOULD NOT BE A PROBLEM FOR FCST/A REMAINDER OF THE MORNING HOURS. LATEST WX MAP SHOWS SPLIT FLOW ALONG THE COAST WITH NORTHERN BRANCH OF WESTERLYS GRAZING FCST/A. A BAGGY TROF BECOMES STATIONED ACROSS ID AS UPPER RIDGE BUILDS ALONG COAST NEXT SEVERAL DAYS. THUS EXPECT CONVECTION TO BE CONFINED IN TWO AREAS: THE FIRST ACROSS THE UPPER SNAKE HIGHLANDS (ZN19) WHERE CYCLONIC NW FLOW WILL ENHANCE UPSLOPE FOR ISOL CONVECTION. THE OTHER AREA WILL BE ALONG THE SOUTHERN BORDER WHERE LINGERING MOISTURE WILL INTERACT WITH SEVERAL S/WVS SLIDING ALONG BORDER. RIDGE ALONG WEST COAST WILL SLIDE INLAND AND BE STATIONED ACROSS ID ON SUNDAY. STILL EXPECT ISOL CONVECTION ACROSS MTNS GIVEN FCST CAPE/MOISTURE. BY EARLY NEXT WEEK THE GFS IS FCSTING AN UPPER LOW TO TRACK INLAND ALONG THE NW COAST. THIS FEATURE WILL SLIDE BY TO OUR NORTH ON WEDNESDAY. SYSTEM IS FCST TO BE TOO FAR NORTH FOR TO PRODUCE SIGNIFICANT PRECIP ACROSS AREA (ISOL POPS FOR CENTRAL MTNS). MAY SEE AN INCREASE IN SFC WINDS HOWEVER. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 22, 5:00 AM MDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUL 22 2004 IDZ017>023-031-032-231200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 22, 5:29 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
529 PM MDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL ROBERTS 43.72N 112.13W
07/22/2004 0.25 INCH JEFFERSON ID TRAINED SPOTTER
&&
PJANearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.